MAUDE Adverse Event Report: W&H DENTALWERK BUERMOOS GMBH S-12; SURGICAL HANDPIECE

W&H DENTALWERK BUERMOOS GMBH S-12; SURGICAL HANDPIECE
Model Number SURGICAL HANDPIECE
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
During a dental surgica treatment the instrument got hot and it ended up in burning the patient's lip (2nd degree).The injury is reversible and the patient is under monitoring.After evaluation of the suspect device it came out that the adverse event occured due to wrong lubrication of the instrument.

Brand Name
S-12
Common Device Name
SURGICAL HANDPIECE
Manufacturer (Section D)
W&H DENTALWERK BUERMOOS GMBH
ignaz-glaser-strasse 53
buermoos, salzburg 5111
AU  5111
MDR Report Key8517118
Report Number9681479-2019-00002
Device Sequence Number1629226
Product Code KMW
UDI-Device IdentifierJ021300610001
UDI-Public+J021300610001
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K080939
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device No Information
Device Model NumberSURGICAL HANDPIECE
Device Catalogue Number30061000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;